Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Itchy throat, swollen tongue. Took injection. ESR level high. Reason for high ESR level?

Hello, My brother was ill for last 25 days ., he is ESR count is still high ., Following are the events that happened. I tried to attach reports for all these details. Please let me know your opinion. Please suggest if any test needs to be done for further diagnosis. ( sorry for the bad scanning of the reports) 1) My brother felt itching in throat took some antibiotics. Pain did not suside for next 4 days. Throat infection in fact increased., also got fever. So he visited a doctor on 5-2-2013. 2) Doctor diagnosed that the throat infection was very heavy and even the tongue was swollen. Asked for blood report ( report attached) then He has prescribed some antibiotics . and by 14-02-2013 throat pain reduced. 3) On early morning of 16-02-2013 ( 3:30am)my brother had very severe body pain . lasted for 3 hours . the pain was in entire body even the scalp was terribly paining. By 4 pm he had severe fever visited doctor. Doctor prescribed some medicines . However fever did not come down for next 2 days. So doctor ordered for blood test . 4) On 18-02-2013 blood test was done. ( report attached) According to the report WBC count was 0000 cells/ and ESR was 130mm (for one hour). Doctor put him on some injections for next 5 days ( details not known). Fever came down to normal in two days. 5) After 5 days the injections were stopped he was put on some medication ( prescription attached). But then after 2 days( 25-02-2013) he had fever again. Then blood test was done again. ( report attached). 6) According to the report the ESR was still high 120 mm , WBC has come down. Now he has no fever ,but still on some medication., i thought i’ll take a second opinion about this case. My questions are 1) Why ESR still high? Is he in a dangerous situation.? 2) Did we miss any diagnostic test ( like CRP ). Do you suggest any now? 3) Your comments , would like to know how did this happen , any precautions to be taken. Thanks a lot Madan.
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  316
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response

Welcome in H.C.M.

I read your query regarding throat infection and up & down of fever along with medications given. On analysing the symptoms and developments taken place it becomes necessary that he should be investigated on the line of management ofrespiratory tract infection and a thorough examination by any physician and ENT doctors to pinpoint the diagnosis and think for management accordingly.

I hope this answers your query.

Answered: Thu, 15 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor